Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2007, 4:25 PM CDT for Maury County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 4:25 PM CDT (21:25 UTC)
- Expired
- May 11, 2007, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112126 SVROHX TNC119-112200- /O.NEW.KOHX.SV.W.0045.070511T2125Z-070511T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 500 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COLUMBIA...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBIA BY 440 PM CDT... IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3579 8715 3562 8724 3550 8697 3571 8685 $$ 21
1 follow-up statement
000 WWUS54 KOHX 112140 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT FRI MAY 11 2007 TNC119-112200- /O.CON.KOHX.SV.W.0045.000000T0000Z-070511T2200Z/ MAURY TN- 440 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR MAURY COUNTY... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE OVER... RURAL EASTERN MAURY COUNTY AT 450 PM CDT IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3579 8715 3562 8724 3550 8697 3571 8685 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:39 PM CDT, 46 minutes earlier.
Area forecast discussion, May 11, 3:39 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT FRI MAY 11 2007 .DISCUSSION... COLD FRONT IS THE MIDWEST IS LOCATED FROM KANSAS CITY TO DETROIT AND IS MOVING SLOWLY SEWD INTO THE OHIO VALLEY. EXTENSIVE MOISTURE EXISTS OVER THE OHIO AND TENNESSEE VALLEYS TO THE SOUTH OF THE FRONT WITH DIURNALLY UNSTABLE CONDITIONS. THUS THE CURRENT CONVECTION WILL LIKELY CONTINUE THROUGH THE EVENING HOURS BEFORE MOSTLY DISSIPATING OVERNIGHT. AS THE FRONT MOVES THROUGH TOMORROW...SOME REGENERATION OF CONVECTION IS ANTICIPATED...MOSTLY IN THE SRN HALF OF THE AREA. DRIER AIR BORNE BY NLY WINDS SHOULD BE OVER THE AREA TOMORROW NIGHT AS THE GREAT LAKES SFC RIDGE PRESSES FURTHER SOUTH. THE CENTER OF THE RIDGE SHOULD DIVE SEWD ACROSS THE APPALACHIANS ON SUN WITH WINDS OVER THE MIDSTATE TURNING BACK TO SLY ON MONDAY MORNING. THE SLY WINDS EVENTUALLY BRING BACK MOISTURE AS THE NEXT FRONT PUSHES SWD THROUGH THE OHIO VALLEY. THIS FRONT SHOULD ARRIVE IN THE MIDSTATE TUE NGT WITH A CHANCE OF RAIN FOR TUE AND WED. DRIER AIR PUSHES IN WED AFTN AS A LARGE SFC RIDGE DROPS SEWD ACROSS THE APPALACHIANS ON THU AND FRI WITH NELY WINDS OVER THE AREA. TEMPS SHOULD COOL A BIT BY SUN WITH COOLER AIR MOVING INTO THE AREA. THE RECURRING PATTERN OF FRONTAL PASSAGES WILL CONTINUE TO PROVIDE A CHANCE OF RAIN AND A BIT OF RELIEF FOR THE DROUGHT CONDITIONS IN THE SRN PORTION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 84 60 79 / 30 20 05 0 CLARKSVILLE 60 84 58 78 / 30 20 0 0 CROSSVILLE 59 79 55 75 / 30 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, May 11, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 11 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME STRONG...WITH ISOLATED STORMS POSSIBLY REACHING SEVERE LIMITS FOR A BRIEF TIME. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING NICKLE SIZED HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 33 min |
| May 11, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.